MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer reference #: (b)(4).Updated sections on this medwatch: a3a, a4, a5, a6, b4, g3, g6, h2 and h11.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with lot 23k200av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Embotrap- withdrawal difficulty into the microcatheter (inability) could result in damage to the basket with the potential for release of emboli and subsequent ischemia or infarct and/or the need for additional intervention.There are clinical and procedural factors including clot burden (i.E., hard clot), vessel characteristics (i.E., tortuosity), and mechanical manipulation of devices that may have contributed to the event, rather than a device design or manufacturing issue.In this case, there were no reports of patient injury; however, recanalization was not achieved prior to the termination of the procedure.This decision was made at the discretion of the treating physician based on the high risk for bleeding complications since retrieving the hard thrombus would require excessive force.The alleged device deficiency did not contribute to this decision.Any patient outcome resulting from the absence of treatment would be attributed to the progression of the patient¿s underlying disease process (index stroke).Based on this information and the assessment of the treating physician, this event does not meet us fda reporting criteria as a serious injury.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 5 mm x 37 mm (et309537/ 23k200av) was used for a mechanical thrombectomy procedure to treat an occlusion from the internal carotid artery (ica) to the m1 segment of the middle cerebral artery (mca) for an acute ischemic stroke.During the procedure, the user experienced withdrawal difficulty into the microcatheter (inability).As a result, the physician withdrew the embotrap iii into the cat6 intermediate catheter (penumbra).The whole system was removed from the patient's body as a single unit.The physician opted to cancel the procedure without removing the thrombus since the vessel was extremely tortuous, and the thrombus was very hard; he considered forcibly retrieving a very hard thrombus would pose a high risk for bleeding complications.There was no negative impact to the patient.A continuous flush was done.Other concomitant devices were trak microcatheter (stryker) and a cat6 intermediate catheter.The event was reported as such, ¿the procedure was a mechanical thrombectomy of internal carotid artery - middle cerebral artery m1 occlusion to treat acute cerebral infarction.The device was used according to ifu.The lesion was extremely tortuous, and the thrombus was so hard.The procedure was performed by combined technique.When tried to re-sheath the embotrap iii, the stent could not be moved and could not be retracted into microcatheter due to severe resistance.So, cat6 was inserted up to the stent, and the embotrap iii was drawn into the cat 6, the whole system was removed from the patient's body as a single unit.Though recanalization was not achieved, considering the risks involved, the procedure was cancelled.The physician commented that while recanalization was not achieved in this case, it was determined that forcibly retrieving a very hard thrombus would likely pose a higher risk of complications such as bleeding.Therefore, in this situation, the failure to achieve recanalization contributed to risk management regarding potential complications.Post-procedure changes in the patient: there was no negative impact to the patient.Continuous flush was done.The lesion was internal carotid artery - middle cerebral artery.Other concomitant devices were trak microcatheter, cat6 intermediate catheter.¿ no further information was made available at the time of this review.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21918474
Report Number3011370111-2025-00036
Device Sequence Number9031265
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(17)261019(10)23K200AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number23K200AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT6¿ INTERMEDIATE CATHETER (PENUMBRA); TRAK¿ MICROCATHETER (STRYKER)
Patient SexFemale
Patient Weight31 KG
Patient EthnicityNon Hispanic
Patient RaceAsian